Brain Chemistry Problems Archives

The effects of "pep pills"

[ Brain Chemistry Problems Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

The effects of "pep pills"

Posted by Kaytee on October 29, 2001 at 15:38:11:

Hello, Please help me. I am trying to find out what exactly is the longterm effects of stimulant pills like effedrine and ginsing. I have always liked these pills since I was a teenager although I haven't taken any for at least 3 years. I am worried that I have damaged my heart or body. I notice wierd heat beats and flip flops in my chest. I also have used the diet drug that has caused damage to others hearts. Just wondering what you think.
Thanks,
Kaytee



Re: The effects of "pep pills" (Archive in brain chemistry.)

Posted by Walt Stoll on October 30, 2001 at 10:08:34:

In Reply to: The effects of "pep pills" posted by Kaytee on October 29, 2001 at 15:38:11:

Hi, Kaytee.

There IS evidence that long term use of stuff like this (OR any mood changing prescription drug) can cause permanent changes in the brain. I have seen none that suggest permanent changes in any other organ system.

HOWEVER, since your symptoms are commonly caused by storage of stress-effect, and your brain metabolism is what has to cope with this storage, indirectly your substance use could contribute to this.

STILL, the only remedy known is SR.

Hope this helps.

Walt

Follow Ups:


[ Brain Chemistry Problems Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!